Our expert says:
I would listen to a teacher's description of how a child behaves or misbehaves in the class ; I would NEVER EVER accpt a teacher's diagnosis or prescription advice -they have no training or expertise whatever in these skills. No medicine helps a kid to make friends !
The situation you describe is complex ; the sort of misbehaviour you describe isn't typically a side-effects of the meds, and usually has more behavioural causes, other than possible depressive symptoms. The best person to assess what is going on and how best to handle it, would be the neurologist, paediatrician or child psychiatrist who first assessed him and prescribed the meds.
I don't understand your closing question. I am aware that some docs suggest the child take the meds weekdays and have a drug holiday over the weekends. And if that was the advice, you can follow it, and ask the prescribing doc to explain it next time. Presumably you are asking if the doses can be just omitted for those days, or if they need to be tailed off - as the tailing off would take longer than the weekend, it'd usually be suggested to just stop the meds for a couple of days.
Thanks to all our readers for such very helpful comments !
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.